Can Botox Cause Water Retention Under Eyes?
- Asked by botoxnewbie in san diego, ca
- 4 years ago
I had Botox on my crow's feet (and between my brows) and after about a week, I got a puffy, watery bag under one eye. It looks like I was punched in the eye (without the brusing) or had a teaspoon of water injected under my eye.
I went back to the doctor who treated me who said it was ademoa and doubts it was caused by Botox but... I have tried icing it, sleeping on my back, reducing salt. It is on the side of my face where I sleep and I wonder if the combination of Botox and presure from the pillow may have caused this. Does this happen often? Is there anything that can be done?
Water retention after Botox
Fluid from the forehead or glabella (between brows) can travel with the pull of gravity to an area of least resistance, in this case the lower eyelid. I would recommend gentle massage of this area to encourage fluid to leave the tissues in that area. I have seen fluid of the lower eyelids last 2-3 weeks.
Botox causing bags under the eyes.
In some cases, too much Botox around the eyes, or in the wrong spots, can cause temporary (three months) puffiness under the eye. The Botox weakens the orbicularis oculi muscle, which surrounds the eye in a circular manner. When this "squeegee" muscle is made too weak, it can't squeeze tight enough to squeeze excess fluids out from around the eye.
Lying down on your pillow allows gravity to increase fluids around your eyes. In the morning, we normally wake up with slightly puffy eyes and throughout the day blinking improves it. Botox could possibly inhibit this action. It should improve as the Botox wears off normally over 2.5 to 4 months.
Botox does not cause swelling
Botox does not cause swelling. And, unless it is very dilute, there should not be much saline either. Additionally, the small amount of saline used with the Botox should be absorbed with in a few hours at most. If you provide pictures, we may be able to give you more advice.
Web reference: http://www.TheBestBotox.com
Puffy lower eyelid after Botox
The fact that the lower eyelid became puffy one week after your Botox injection makes me doubt that this is due to edema. I suspect that this "bag" could very well be from pseudo-herniation of the obicularis oculi muscle due to the botox.
When the obicularis oculi muscle is flaccid, it bulges out, just like when you are really tired. If Botox is the source of your problem, it can take up to 8 weeks to resolve.
Swelling and edema are less likely and should resolve within a week.
Botox an bags under eyes
This is an uncommon complication but I have seen it before. I would massage and it should resolve in a couple of weeks. If not , you may have to deal with it until the botox wears off.
Botox and swelling
Botox does not cause swelling. you may have malar edema which is like having swollen calves. This is very difficult to treat.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.